Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 1, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jan 7, 2008, 5:05 PM CST for Lawrence County, Missouri. It was in force for 70 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 7, 2008, 5:05 PM CST (23:05 UTC)
- Expired
- Jan 7, 2008, 6:15 PM CST
- In force
- 70 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
County Lawrence County, MO
The radar
The Springfield radar (KSGF), 50 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 7, 5:29 PM CST | TORNADO | 6 Nne Monett, MO | TORNADO MOVING ALONG AND NORTH OF HWY 60 TOWARD VERONA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.1 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 404 m²/s²
- 0-3 km storm-relative helicity
- 396 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 072305
SVRSGF
MOC109-080015-
/O.NEW.KSGF.SV.W.0001.080107T2305Z-080108T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
505 PM CST MON JAN 7 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAWRENCE COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 615 PM CST.
* AT 501 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF PIERCE CITY...OR 11 MILES
SOUTHWEST OF MONETT...MOVING NORTHEAST AT 40 MPH. THIS STORM IS
CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PIERCE CITY BY 515 PM CST.
VERONA BY 525 PM CST.
AURORA BY 530 PM CST.
7 MILES SOUTHEAST OF MOUNT VERNON BY 535 PM CST.
MARIONVILLE BY 540 PM CST.
THE TOWNS OF FREISTATT...HOBERG...CHESAPEAKE AND HALLTOWN ARE ALSO IN
THE PATH OF THIS SEVERE THUNDERSTORM. THIS ALSO INCLUDES INTERSTATE
44 BETWEEN MILE MARKERS 94 AND 142.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
LAT...LON 3693 9407 3696 9407 3699 9402 3725 9361
3696 9362 3692 9369
TIME...MOT...LOC 2305Z 233DEG 37KT 3685 9404
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 7, 2:41 PM CST, 2 hours 24 minutes earlier.
Area forecast discussion, Jan 7, 2:41 PM CST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 241 PM CST MON JAN 7 2008 .DISCUSSION... FORECAST CHALLENGES DEAL WITH SEVERE WEATHER LATE THIS AFTERNOON INTO TUESDAY. SHORT TERM (THIS AFTERNOON THROUGH THURSDAY)... THUNDERSTORMS HAVE STARTED TO DEVELOP OVER SOUTHEAST KANSAS AND WEST CENTRAL MISSOURI EARLY THIS AFTERNOON. WE DID HAVE A FAIRLY GOOD CAP ON THE ATMOSPHERE THIS MORNING AS SEEN ON THIS MORNINGS SF SOUNDING. DUE TO ABOVE NORMAL TEMPERATURES HOWEVER INCREASING TO THE LOW 70S ACROSS THIS AREA...THE CAP HAS BEEN ERODED ENOUGH TO ALLOW CONVECTION TO INITIATE. PERFORMED 20Z SPECIAL SOUNDING SHOWING MODERATE 0-3KM HELICITIES OF 337 M2/S2. RUC SHOWING INSTABILITIES AROUND 1000 J/KG OUT THAT WAY WITH 0-6KM BULK SHEAR OF 50-60KTS. STORMS ARE ROTATING AND A TORNADO WATCH HAS BEEN ISSUED THROUGH 9 PM THIS EVENING. THE BIG WEATHER PRODUCER THAT WILL AFFECT THE AREA IS THE UPPER LOW CURRENTLY CLEARING THE 4 CORNERS AREA MOVING TO THE NORTHEAST. AS THIS SYSTEM PICKS UP THE SURFACE LOW...THE FRONT IS EXPECTED TO START MOVING INTO OUR WESTERN CWA. INSTABILITIES EXPECTED TO CONTINUE OVERNIGHT AS SHEAR CONTINUES TO INCREASE. WRF SHOWING VALUES AS HIGH AS 60-70KTS. WOULD EXPECT THE TORNADO WATCH TO BE CONTINUED AND EXPENDED FURTHER EAST AS THE NIGHT PROGRESSES. FRONT TO MOVE THROUGH WESTERN MISSOURI BY EARLY MORNING AND THROUGH EASTERN MISSOURI AROUND NOON TOMORROW. PRECIP ENDING FROM WEST TO EAST AS THE FRONT PROGRESSES EAST. TEMPERATURES SHOULD STAY WARM ENOUGH FOR MAINLY LIQUID. BUT TEMPERATURES SHOULD BE FALLING THROUGH THE DAY AND POSSIBLY A RAIN/SNOW MIX FOR A BRIEF PERIOD DURING THE AFTERNOON. CLAYCOMB LONG TERM...(THURSDAY THROUGH MONDAY) PATTERN SHIFT TAKES PLACE AT THE BEGINNING OF THE PERIOD WITH THE PASSAGE OF THE UPPER WAVE ON THURSDAY. THIS WILL RETURN OUR FLOW TO A MORE WEST TO NORTHWEST DIRECTION AND BRING TEMPERATURES BACK DOWN TO MORE SEASONAL LEVELS. IN ADDITION TO THE FRONTAL PASSAGE ON THURSDAY...ADDITIONAL FRONTS SHOULD MOVE THROUGH ON SATURDAY AND AGAIN ON MONDAY. MOISTURE DOES APPEAR TO BE LIMITED AT THIS TIME SO KEPT POPS ON THE LOW SIDE. COULD SEE SOME LIGHT SNOW OR FLURRIES WITH THE SATURDAY FRONTAL PASSAGE...BUT DO NOT EXPECT ANY ACCUMULATIONS AT THIS TIME. GAEDE && .AVIATION... FOR THE 18Z TAF PACKAGE...THUNDERSTORMS CURRENTLY DEVELOPING TO THE NORTH AND WEST OF THE KSGF AND KJLN TERMINALS. EXPECT WIDELY SCATTERED TSRA THIS AFTERNOON WITH THE MAIN PUSH OF STORMS OCCURRING BETWEEN 00Z AND 06Z. EXPECT MVFR TO IFR CEILINGS AND VISIBILITIES IN THE VICINITY OF AND IMMEDIATELY AFTER THE PASSAGE OF THE MAIN LINE OF THUNDERSTORMS. WINDS WILL BE STRONG AND GUSTY THROUGH THE PERIOD. THE FRONT ITSELF WILL PUSH THROUGH AFTER 12Z ON TUESDAY WITH MVFR CONDITIONS EXPECTED THROUGH THE REMAINDER OF THE FORECAST CYCLE. GAEDE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jan 7, 3:17 PM CST, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 317 PM CST MON JAN 7 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-082130- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 317 PM CST MON JAN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER PORTIONS OF THE OUTLOOK AREA. ALTHOUGH THUNDERSTORMS COULD DEVELOP JUST ABOUT ANYWHERE...THE BEST CHANCES APPEAR TO BE ACROSS SOUTHEAST KANSAS THROUGH EAST CENTRAL MISSOURI. MORE NUMEROUS THUNDERSTORMS MAY ALSO DEVELOP LATE THIS AFTERNOON ROUGHLY SOUTH OF A LINE FROM NEVADA TO CAMDENTON LINE AS A COLD FRONT APPROACHES FROM THE NORTHWEST. ENOUGH INSTABILITY AND WIND SHEAR WILL BE PRESENT FOR A FEW STRONG TO MARGINALLY SEVERE STORMS. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH WILL BE THE MAIN SEVERE WEATHER THREATS THIS AFTERNOON. A BETTER CHANCE FOR SEVERE STORMS IS THEN EXPECTED FOR TONIGHT AS UPPER LEVEL ENERGY APPROACHES FROM THE SOUTHWEST. THUNDERSTORMS WILL LIKELY CONTINUE TO DEVELOP ALONG THE FRONT ACROSS WEST CENTRAL MISSOURI AND EXTREME SOUTHEAST KANSAS. OTHER THUNDERSTORMS WILL LIKELY DEVELOP ACROSS SOUTHWEST MISSOURI AND QUICKLY SPREAD NORTH AND EAST. BY TONIGHT... INSTABILITY AND WIND SHEAR WILL SUPPORT A GREATER THREAT FOR STORMS CONTAINING HAIL TO THE SIZE OF QUARTERS OR LARGER AND WIND GUSTS TO 60 MPH. ISOLATED TORNADOES WILL ALSO BE POSSIBLE TONIGHT...MAINLY SOUTH AND WEST OF A NEVADA TO FORT LEONARD WOOD TO WEST PLAINS LINE. LOCALLY HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING CAN ALSO BE EXPECTED TONIGHT AS RICH MOISTURE CONTINUES TO STREAM NORTH INTO THE REGION. THE POTENTIAL FOR FLOODING WILL BE INCREASED OVER ANY AREAS THAT RECEIVE MULTIPLE ROUNDS OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR ON TUESDAY MORNING AHEAD OF A STRONG COLD FRONT. A FEW STRONG STORMS WILL AGAIN BE POSSIBLE. THE THREAT FOR SEVERE STORMS WOULD INCREASE ON TUESDAY ACROSS SOUTH CENTRAL MISSOURI IF THE COLD FRONT IS SLOWER TO MOVE OUT OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THE EVENING WEST OF A LINE FROM ELDON TO SPRINGFIELD TO CASSVILLE THIS AFTERNOON. SPOTTERS WILL BE NEEDED FOR COMMUNITIES WEST OF A LINE FROM SALEM TO WEST PLAINS AFTER 6 PM THIS EVENING AS THE FRONT APPROACHES SOUTHEAST KANSAS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB
In the hours before
Local storm report, Jan 7, 2:51 PM CST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
251 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 5 W WARSAW 38.24N 93.47W
01/07/2008 E1.00 INCH BENTON MO LAW ENFORCEMENT
HAIL OBSERVED ALONG BENTON/HENRY COUNTY BORDER.
&&
MSUTTONLocal storm report, Jan 7, 3:10 PM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
310 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM FUNNEL CLOUD 7 S STOVER 38.34N 92.99W
01/07/2008 MORGAN MO TRAINED SPOTTER
&&
GAEDELocal storm report, Jan 7, 4:25 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
425 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL NOEL 36.55N 94.48W
01/07/2008 E1.75 INCH MCDONALD MO LAW ENFORCEMENT
WIND DRIVEN GOLF BALL HAIL DAMAGING WIND SHIELDS AND
HOMES IN NOEL AND SOUTHWEST CITY.
&&
GAGANLocal storm report, Jan 7, 4:29 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
429 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM HAIL PINEVILLE 36.59N 94.38W
01/07/2008 E1.00 INCH MCDONALD MO LAW ENFORCEMENT
&&
WDAVISLocal storm report, Jan 7, 4:34 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
434 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 2 S NOEL 36.52N 94.48W
01/07/2008 E1.00 INCH MCDONALD MO AMATEUR RADIO
HAIL COVERING THE GROUND.
&&
WDAVISLocal storm report, Jan 7, 4:40 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
440 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM FUNNEL CLOUD 1 SW PINEVILLE 36.58N 94.40W
01/07/2008 MCDONALD MO OTHER FEDERAL
REPORT FROM SPOTTERS OF FUNNEL CLOUD 1 MI SW OF PINEVILLE
&&
LDOOLEYThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 2:20 PM CST | Tornado Warning | SGF | St. Clair | 20 min |
| Jan 7, 2:27 PM CST | Tornado Warning | SGF | Benton | 47 min |
| Jan 7, 2:58 PM CST | Tornado Warning | SGF | Morgan | 36 min |
| Jan 7, 4:11 PM CST | Tornado Warning | SGF | McDonald | 64 min |
| Jan 7, 4:36 PM CST | Tornado Warning | SGF | Barry, Newton | 54 min |
| Jan 7, 5:09 PM CST | Tornado Warning | SGF | Christian, Lawrence, Stone | 50 min |
| Jan 7, 5:18 PM CST | Tornado Warning | SGF | McDonald | 72 min |
| Jan 7, 5:26 PM CST | Tornado Warning | SGF | Greene | 64 min |
| Jan 7, 5:47 PM CST | Tornado Warning | SGF | Barry | 73 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.